Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The principle of exchange of stabilities for Couette flow

Authors: Isom H. Herron and Halima N. Ali
Journal: Quart. Appl. Math. 61 (2003), 279-293
MSC: Primary 76E07
DOI: https://doi.org/10.1090/qam/1976370
MathSciNet review: MR1976370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The eigenvalue problem for the linear stability of Couette flow between two rotating concentric cylinders to axisymmetric disturbances is considered. It is proved that the principle of exchange of stabilities holds when the cylinders rotate in the same direction and the circulation decreases outwards. The proof is based on the notion of a positive operator which is analogous to a positive matrix. Such operators have a spectral property which implies the principle of exchange of stabilities.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76E07

Retrieve articles in all journals with MSC: 76E07

Additional Information

DOI: https://doi.org/10.1090/qam/1976370
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society